# SDR 98ZZZX1649

- Difficulty date: December 31, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: GJNEE
- Make and model: Camron R420
- Aircraft serial: 4232
- System (JASC): 5102 · Balloon Reports
- Part: Chimney Rip
- Condition: Failed
- Location: Balloon Envelope
- Part time: 3 hours
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CHIMNEY RIP FAILED TO OPEN WHEN PULLED PREVENTING DEFLATION AND RESULTING IN PROPERTY DAMAGE.  UPON LANDING, 3 OF 4 SAFETY TIES WERE PULLED OPEN BY THE PILOT, BUT THE FOURTH WOULD NOT BREAK.  THE FULL WEIGHT OF THE PILOT (210 POUNDS) JUMPING 20 INCHES WITH THE RED LINE, WOULD NOT ACTUATE THE RIP.  ONCE THE BALLOON WAS BROUGHT UNDER CONTROL, 9 FIREMEN WERE LIFTED OFF THE GROUND BY THE RED LINE BEFORE THE CHIMNEY OPENED.
